Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 32, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Feb 23, 2019, 6:36 PM CST for 6 counties in Tennessee. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 6:36 PM CST (00:36 UTC)
- Expired
- Feb 24, 2019, 12:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 88 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 6:45 PM CST | FLASH FLOOD | Ashland City, TN | TENNESSEE WALTZ PARKWAY IS FLOODED AND CLOSED |
| Feb 23, 9:06 PM CST | FLASH FLOOD | 4 Nnw Tennessee City, TN | WATER RESCUES ONGOING IN THE DRY HOLLOW AREA. FLOODING CONTINUING IN THE CUMBERLAND FURNACE AREA AND HIGHWAY 48 NORTH AT ST PAUL CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 944 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
484
WGUS54 KOHX 240036
FFWOHX
TNC021-043-083-085-125-147-240330-
/O.NEW.KOHX.FF.W.0032.190224T0036Z-190224T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
636 PM CST Sat Feb 23 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Dickson County in Middle Tennessee...
Southern Montgomery County in Middle Tennessee...
Cheatham County in Middle Tennessee...
Houston County in Middle Tennessee...
Humphreys County in Middle Tennessee...
Southwestern Robertson County in Middle Tennessee...
* Until 930 PM CST.
* At 634 PM CST, emergency management reported ongoing water rescues
in northern Dickson County. Up to two inches of rain have already
fallen with more on the way. Flash flooding is expected to
continue.
* Some locations that will experience flooding include...
Dickson, Ashland City, Waverly, Erin, Coopertown, White Bluff, New
Johnsonville, McEwen, Tennessee Ridge, Hurricane Mills, Pleasant
View, Charlotte, Vanleer, Slayden, Cheatham Dam and Cunningham.
This includes Interstate 24 between mile markers 18 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
3622 8795 3628 8795 3651 8693 3614 8708
3589 8793 3594 8793 3594 8798 3595 8801
3597 8802
$$
Whitehead1 follow-up statement
021
WGUS54 KOHX 240313
FFWOHX
TNC021-043-083-085-125-147-240630-
/O.EXT.KOHX.FF.W.0032.000000T0000Z-190224T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
913 PM CST Sat Feb 23 2019
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Dickson County in Middle Tennessee...
Southern Montgomery County in Middle Tennessee...
Cheatham County in Middle Tennessee...
Houston County in Middle Tennessee...
Humphreys County in Middle Tennessee...
Southwestern Robertson County in Middle Tennessee...
* Until 1230 AM CST.
* At 911 PM CST, emergency management reported ongoing flooding
issues. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Dickson, Ashland City, Waverly, Erin, Coopertown, White Bluff, New
Johnsonville, McEwen, Tennessee Ridge, Hurricane Mills, Pleasant
View, Charlotte, Vanleer, Slayden, Cheatham Dam and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
3622 8795 3628 8795 3651 8693 3614 8708
3589 8793 3594 8793 3594 8798 3595 8801
3597 8802
$$
WhiteheadWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 5:19 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 23, 5:19 PM CST, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 519 PM CST Sat Feb 23 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Not much overall change in forecast reasoning from morning issuance of suite of forecast products. Line of strong to svr convection moving into NW and W portions of mid state presently and will move across mid state tonight. Tornado Watch Number 6 for locations generally along and west of I-65 thru 10 PM this evening. Damaging winds will be main concern. At least another one half to one inch of rainfall will be expected tonight with locally higher amounts possible. Please continue to monitor our discussions thru the evening hrs for the latest discussions concerning this developing svr wx situation. Line of shwrs/tstms should traverse mid state W to E as evening hrs progress. Sfc front will push thru mid state and be E of Cumberland Plateau Region by the early morning hrs on Sun. Expect dry conditions to develop behind this frontal system with dry conditions expected Sun thru next Tue night. Next chance of rainfall will be during the second half of next work week. Temps in general will be near seasonal normal values through the forecast time period. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A pre-frontal trough is closing in on Middle Tennessee, with a line of strong to severe storms having developed just ahead of the trough. These storms will obviously move west to east across Middle Tennessee during the evening, with a dry slot right behind the trough that should mean relatively rapid clearing once the storms have passed. Conditions will be much improved tomorrow with VFR weather and gusty surface winds as the actual cold fropa occurs. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight CST tonight for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......31 AVIATION........08
Hazardous weather outlook, Feb 23, 8:57 AM CST, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 857 AM CST Sat Feb 23 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-241100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 857 AM CST Sat Feb 23 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heavy rain will continue again today well into tonight...with an additional 2 to 4+ inches likely before ending very late. Many rivers and streams are near or in flood as well as many roads already flooded. This additional rainfall will make flooding conditions even worse. The threat of flash flooding is very high. You need to have a plan in place now in case the need arises to evacuate to higher ground. Please don't take this lightly. Have somewhere to go at a moment's notice to escape flood waters. In addition, some strong to severe storms will be possible later this afternoon and evening. Areas from Nashville metro west, and especially across the southwest, have the highest probability of severe storms. Damaging straight line winds and isolated tornadoes will be the main threat with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Ongoing river flooding will continue through most of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through tonight due to the ongoing flooding and severe storms potential. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Feb 23, 3:58 PM CST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
358 PM CST Sat Feb 23 2019
TNZ007-008-025>027-232245-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Sumner TN-
358 PM CST Sat Feb 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...NORTHEASTERN
DICKSON...WESTERN SUMNER...CHEATHAM AND SOUTHERN ROBERTSON COUNTIES
UNTIL 445 PM CST...
At 358 PM CST, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving east at 50 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Springfield, Ashland City, Nashville, Madison, Hendersonville,
Goodlettsville, White House, Millersville, Greenbrier, Forest Hills,
Oak Hill, Coopertown, White Bluff, Belle Meade, Kingston Springs,
Lakewood, Pegram, Ridgetop, Cross Plains and Hermitage.
This includes the following highways...
Interstate 40 between mile markers 187 and 222.
Interstate 65 between mile markers 77 and 115.
Interstate 24 between mile markers 22 and 58.
A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.
LAT...LON 3627 8657 3625 8659 3618 8657 3605 8657
3608 8723 3639 8722 3657 8660
TIME...MOT...LOC 2158Z 258DEG 42KT 3625 8715
27Local storm report, Feb 23, 4:30 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
430 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM FLOOD 2 NW CHARLOTTE 36.20N 87.37W
02/23/2019 DICKSON TN EMERGENCY MNGR
WATER CROSSING OVER PART OF HWY 49 W AT BARTONS CREEK
&&
EVENT NUMBER OHX1900165
BWLocal storm report, Feb 23, 4:32 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM FLOOD 3 E SLAYDEN 36.30N 87.41W
02/23/2019 DICKSON TN EMERGENCY MNGR
WATER CROSSING HWY 49 IN THE WOODS VALLEY AREA IN
NORTHERN DICKSON COUNTY.
&&
EVENT NUMBER OHX1900166
BWLocal storm report, Feb 23, 5:16 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLOOD 1 S CHARLOTTE 36.17N 87.35W
02/23/2019 DICKSON TN EMERGENCY MNGR
HWY 48N AT SULPHUR CREEK IN CHARLOTTE COVERED IN WATER
&&
EVENT NUMBER OHX1900167
BWLocal storm report, Feb 23, 6:04 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FLOOD 2 WNW WEST MEADE 36.13N 86.93W
02/23/2019 DAVIDSON TN SOCIAL MEDIA
RIVER ROAD IN NORTHWEST DAVIDSON COUNTY, NEAR THE
COMMODORE YACHT CLUB MOVING VEHICLES TO HIGHER GROUND.
BUILDINGS BEGINNING TO FLOOD WITH WATER TO THE ROADWAY.
&&
EVENT NUMBER OHX1900168
BWLocal storm report, Feb 23, 6:13 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLOOD 2 NNW GOODLETTSVILLE 36.35N 86.73W
02/23/2019 DAVIDSON TN AMATEUR RADIO
ESTIMATED 6 INCHES OF WATER RUNNING ACROSS LICKTON PIKE
NEAR OLD SPRINGFIELD HWY IN GOODLETTSVILLE
&&
EVENT NUMBER OHX1900169
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:25 PM CST | Flash Flood Warning | OHX | Bedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more | 4 hr |
| Feb 23, 6:31 PM CST | River Flood Warning | OHX | Perry, Wayne | 12 hr |
| Feb 23, 7:20 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 4 hr |
| Feb 23, 7:28 PM CST | River Flood Advisory | OHX | Williamson | 21 hr |
| Feb 23, 8:07 PM CST | Special Weather Statement | OHX | Cheatham | 23 min |
| Feb 23, 8:27 PM CST | River Flood Warning | OHX | Hickman | 10 hr |
| Feb 23, 10:30 PM CST | River Flood Warning | OHX | Marshall | 21 days |
| Feb 23, 10:33 PM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Grundy, Van Buren, Warren | 4 hr |
| Feb 23, 11:00 PM CST | Areal Flood Advisory | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 3 hr |
| Feb 23, 11:03 PM CST | Special Weather Statement | OHX | Coffee, Grundy, Warren | 42 min |
| Feb 23, 11:56 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Feb 24, 3:44 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 24 hr |
| Feb 24, 6:11 AM CST | River Flood Advisory | OHX | Perry, Wayne | 13 hr |
| Feb 24, 6:22 AM CST | River Flood Advisory | OHX | Hickman | 5 hr |
| Feb 24, 7:25 AM CST | River Flood Warning | OHX | Cheatham | 13 hr |
| Feb 24, 2:42 PM CST | River Flood Advisory | OHX | Clay, Jackson | 18 days |
| Feb 24, 3:31 PM CST | River Flood Advisory | OHX | Davidson | 20 days |
| Feb 24, 3:31 PM CST | River Flood Advisory | OHX | Davidson | 20 days |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.